Alert archive / Alabama / Freeze Watches in 2021
Freeze Watch 2, NWS Huntsville, AL
NWS Huntsville, AL issued this freeze watch at Apr 1, 2021, 1:41 PM CDT for 11 counties in Alabama. It took effect at Apr 3, 2021, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2021, 1:41 PM CDT (18:41 UTC)
- In effect from
- Apr 3, 2021, 1:00 AM CDT
- Expired
- Apr 2, 2021, 4:06 AM CDT
- In force
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this freeze watch went out at Apr 1, 12:20 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 1, 12:20 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1220 PM CDT Thu Apr 1 2021
.UPDATE...
For 18Z TAFS.
&&
.NEAR TERM...(Rest of Today)
Issued at 925 AM CDT Thu Apr 1 2021
Northerly winds helped keep temperatures up a few degrees more than
the models forecast this morning, but we did start out near freezing
in many locations. Now that the sun is up, temperatures are already
up around 40 degrees. The cold air mass in place in combination with
the northerly winds re-enforcing the cold temperatures will make
temperatures struggle to reach 50 degrees this afternoon despite the
sunshine today.
.SHORT TERM...(Tonight through Saturday)
Issued at 207 AM CDT Thu Apr 1 2021
Winds should begin to subside this evening as the surface high moves
closer. This will set the stage for ideal radiational cooling
conditions tonight with light winds, clear skies, and the dry
atmosphere. Temperatures will drop rather quickly overnight with lows
down in the mid to upper 20s by daybreak. A freeze watch/warning has
been issues for the entire forecast area. The freeze watch will be
upgraded to a warning in later forecast issuances. The warmest
guidance suggests that temperatures will be below freezing for the
entire forecast area on Friday morning.
The heart of the cold air advection will shift to the north and east
on Friday. However, northerly winds in the low-levels will keep
temperatures on the cold side with highs only climbing into the low
to mid 50s. The surface high will shift to the east Friday night into
Saturday morning and will be located across the southern and central
Appalachians. Due to this, overnight lows will be a bit warmer but
still down in the upper 20s to low 30s. Frost/Freeze products will
likely be needed again for Saturday morning.
Southwesterly flow will return on Saturday as the low-level ridge
shifts to the east. Additionally, upper level heights will be on the
increase as the trough exits to the east and ridging builds in from
the west. Due to this, temperatures will continue to moderate with
highs in the low 60s.
.LONG TERM...(Saturday night through Wednesday)
Issued at 207 AM CDT Thu Apr 1 2021
The moderating temperature trend will continue into the long-term
forecast period as well as the dry forecast. Northwesterly flow will
feature throughout the long-term forecast period with a rather
stagnant upper level pattern. Troughing will exist to the east with
a ridge slowly expanding from the west.
The surface high will be located across the Appalachians Saturday
night into Sunday morning but will be weakening. There could be
enough radiational cooling to see some patchy frost in a few
locations. Expect the most likely locations would be the sheltered
valleys of northeast Alabama. Easter should be a pleasant day with
dry conditions forecast. Temperatures will start out in the mid 30s
to low 40s but will warm quickly with highs in the upper 60s to low
70s. This moderating trend will continue with highs on Monday and
Tuesday climbing into the mid to upper 70s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1220 PM CDT Thu Apr 1 2021
VFR conditions expected to continue through the end of the TAF
period. Gusty northerly winds this afternoon will calm down this
evening into late tonight.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Warning from midnight tonight to 8 AM CDT Friday for
ALZ001>010-016.
TN...Freeze Warning from midnight tonight to 8 AM CDT Friday for TNZ076-
096-097.
&&
NEAR TERM...McCoy
SHORT TERM...MA
LONG TERM...MA
AVIATION...McCoy
For more information please visit our website
at weather.gov/huntsville.Hazardous weather outlook, Apr 1, 7:30 AM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 730 AM CDT Thu Apr 1 2021 ALZ001>010-016-TNZ076-096-097-012230- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 730 AM CDT Thu Apr 1 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... This Hazardous Weather Outlook is for north central Alabama, northeast Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Local storm report, Apr 1, 10:05 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1005 AM CDT THU APR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM FLASH FLOOD LYNCHBURG 35.29N 86.36W
03/31/2021 MOORE TN EMERGENCY MNGR
SEVERAL REPORTS OF ROADS CLOSED IN MOORE
COUNTY TENNESSEE FROM FLOODING INCLUDING
HIGHWAY 129.
0700 AM FLASH FLOOD 5 W WINCHESTER 35.18N 86.19W
03/31/2021 FRANKLIN TN EMERGENCY MNGR
WATER COVERING HIGHWAY 50 AT OWLS HOLLOW
ROAD.
0700 AM FLASH FLOOD 1 ENE DECHERD 35.21N 86.08W
03/31/2021 FRANKLIN TN EMERGENCY MNGR
WATER COVERING NORTH 2ND STREET AND MILL
STREET. ROADS IMPASSIBLE.
0745 AM FLASH FLOOD 7 NE WOODVILLE 34.68N 86.19W
03/31/2021 JACKSON AL EMERGENCY MNGR
APPROXIMATELY 6 INCHES OF WATER COVERING
COUNTY ROAD 30 IN MULTIPLE LOCATIONS,
INCLUDING COUNTY ROAD 119.
0750 AM FLASH FLOOD 3 W HOLLYWOOD 34.72N 86.03W
03/31/2021 JACKSON AL EMERGENCY MNGR
APPROXIMATELY 6 TO 8 INCHES OF WATER
COVERING COUNTY ROAD 105 NEAR COUNTY ROAD
21.
1232 PM FLASH FLOOD 1 ENE STEVENSON 34.87N 85.82W
03/31/2021 JACKSON AL EMERGENCY MNGR
OLD MOUNT CARMEL ROAD HAS BEEN CLOSED DUE TO
FLASH FLOODING.
1100 PM HEAVY RAIN 7 NW ESTILL SPRINGS 35.34N 86.22W
03/31/2021 M3.36 INCH FRANKLIN TN CO-OP OBSERVER
CO-OP OBSERVER STATION TULT1 2.0 S
TULLAHOMA.
0600 AM HEAVY RAIN 2 W WINCHESTER 35.18N 86.14W
04/01/2021 M3.51 INCH FRANKLIN TN COCORAHS
COCORAHS STATION TN-FK-6 WINCHESTER 1.6 W.
0700 AM HEAVY RAIN 1 NNW LYNCHBURG 35.30N 86.36W
04/01/2021 M4.02 INCH MOORE TN CO-OP OBSERVER
CO-OP OBSERVER STATION LYCT1 LYNCHBURG.
0700 AM HEAVY RAIN 7 WNW UNION GROVE 34.42N 86.57W
04/01/2021 M3.83 INCH MARSHALL AL COCORAHS
COCORAHS STATION AL-MS-20 UNION GROVE 7.2
WNW.
0700 AM HEAVY RAIN 1 WNW LYNCHBURG 35.29N 86.37W
04/01/2021 M3.50 INCH MOORE TN COCORAHS
COCORAHS STATION TN-ME-1 LYNCHBURG 0.7WNW.
0700 AM HEAVY RAIN 11 SW PETERSBURG 35.21N 86.78W
04/01/2021 M3.45 INCH LINCOLN TN COCORAHS
COCORAHS STATION TN-LC-20 FRANKEWING 4.0
ENE.
0700 AM HEAVY RAIN WINCHESTER 35.19N 86.12W
04/01/2021 M3.26 INCH FRANKLIN TN COCORAHS
COCORAHS STATION TN-FK-15 WINCHESTER 0.5 W.
0843 AM HEAVY RAIN 7 NE ESTILL SPRINGS 35.32N 86.03W
04/01/2021 M3.35 INCH FRANKLIN TN MESONET
MESONET STATION TT543 ARNOLD AIR FORCE BASE.
0845 AM HEAVY RAIN 8 SE LYNCHBURG 35.20N 86.27W
04/01/2021 M4.25 INCH FRANKLIN TN MESONET
MESONET STATION TFDT1 7.6 SE LYNCHBURG.
0928 AM HEAVY RAIN 3 N BRIDGEPORT 34.98N 85.72W
04/01/2021 M3.55 INCH JACKSON AL MESONET
MESONET STATION EW5703 SOUTH PITTSBURG.
&&Local storm report, Apr 1, 10:53 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1053 AM CDT THU APR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD 3 SSE FALKVILLE 34.34N 86.89W
03/31/2021 MORGAN AL FIRE DEPT/RESCUE
FLOODING ALONG FRANCIS BRANCH ON LACON ROAD.
A SWIFTWATER RESCUE BY FALKVILLE FIRE AND
MORGAN COUNTY RESCUE SAVED A PERSON TRAPPED
ON TOP OF THEIR VEHICLE IN FLOOD WATERS.
&&Local storm report, Apr 1, 12:35 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1235 PM CDT THU APR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM DEBRIS FLOW 1 WNW MENTONE 34.57N 85.60W
03/31/2021 DEKALB AL EMERGENCY MNGR
A LARGE PORTION OF HIGHWAY 117 BETWEEN
TUTWILER GAP AND COOL STREET ALONG THE SIDE
OF LOOKOUT MOUNTAIN HAS COLLAPSED. THIS HAS
PROMPTED THE CLOSURE OF THE ROAD. THIS WAS
DUE TO EXCESSIVE RAINFALL AND ALREADY
SATURATED SOILS.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:41 PM CDT | Freeze Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.